zbMATH — the first resource for mathematics

Minimal rational curves on wonderful group compactifications. (Courbes rationnelles minimales sur les compactifications magnifiques des groupes.) (English. French summary) Zbl 1348.14124
Let \(G\) be a semisimple complex algebraic group of adjoint type, of rank \(\ell\), and consider it as a \(G\times G\)-variety, where \(G\times G\) acts on \(G\) by left and right multiplication. The wonderful compactification \(X\) of \(G\) is a smooth projective \(G\times G\)-variety containing \(G\) as open \(G\times G\)-orbit. The complement \(X\setminus G\) is union of \(\ell\) irreducible divisors \(D_1,\dots,D_\ell\) with normal crossings. In total, \(X\) contains \(2^\ell\) nonempty \(G\times G\)-orbits, all of the form \(\bigcap_{i\in I}D_i\setminus\bigcup_{i\not\in I}D_i\) for some \(I\subseteq\{1,\dots,\ell\}\). The wonderful compactification \(X\) of \(G\) is rational, Fano, with Picard number equal to \(\ell\).
The paper under review concerns the study of the space of rational curves on \(X\).
An irreducible component \(\mathcal K\) of the normalization of the space of rational curves of a uniruled projective complex manifold \(X\) is called a family of minimal rational curves on \(X\) if \(\mathcal K_x\), the subfamily through a point \(x\in X\), is nonempty and projective for \(x\) general.
The authors prove that the wonderful compactification \(X\) of \(G\) admits a unique family of minimal rational curves.
They consider a point \(x\) in the open \(G\times G\)-orbit of \(X\), prove that \(\mathcal K_x\) is smooth, isomorphic to the variety of minimal rational tangents at \(x\), and describe it explicitly.
As an application they show that \(X\), if \(G\) is not of type \(A_1\) or \(C\), has the target rigidity property: for any projective variety \(Y\), every deformation of a surjective morphism \(f: X\to Y\) comes from an automorphism of \(X\).
Reviewer: Paolo Bravi (Roma)

14M27 Compactifications; symmetric and spherical varieties
14E08 Rationality questions in algebraic geometry
20G15 Linear algebraic groups over arbitrary fields
14L30 Group actions on varieties or schemes (quotients)
20G20 Linear algebraic groups over the reals, the complexes, the quaternions
Full Text: DOI arXiv
[1] Bravi, P.; Gandini, J.; Maffei, A.; Ruzzi, A., Normality and non-normality of group compactifications in simple projective spaces, Ann. Inst. Fourier (Grenoble), 61, 6, 2435-2461 (2012), (2011) · Zbl 1300.14054
[2] Brion, M.; Kumar, S., Frobenius splitting methods in geometry and representation theory, 231, x+250 pp., (2005), Birkhäuser Boston, Inc., Boston, MA · Zbl 1072.14066
[3] Bourbaki, N., Éléments de mathématique. Groupes et algèbres de Lie, 138 pp., (20062007), Springer, Berlin · Zbl 1181.17001
[4] Brion, M., The total coordinate ring of a wonderful variety, J. Algebra, 313, 1, 61-99, (2007) · Zbl 1123.14024
[5] Chen, Y.; Fu, B.; Hwang, J.-M., Minimal rational curves on complete toric manifolds and applications, Proc. Edinburgh Math. Soc. (2), 57, 1, 111-123, (2014) · Zbl 1296.14039
[6] Chaput, P. E.; Perrin, N., On the quantum cohomology of adjoint varieties, Proc. London Math. Soc. (3), 103, 2, 294-330, (2011) · Zbl 1267.14065
[7] De Concini, C.; Procesi, C., Invariant theory (Montecatini, 1982), 996, Complete symmetric varieties, 1-44, (1983), Springer, Berlin · Zbl 0581.14041
[8] Demazure, M., Automorphismes et déformations des variétés de Borel, Invent. Math., 39, 2, 179-186, (1977) · Zbl 0406.14030
[9] Fu, B.; Hwang, J.-M., Classification of non-degenerate projective varieties with non-zero prolongation and application to target rigidity, Invent. Math., 189, 2, 457-513, (2012) · Zbl 1260.14050
[10] Hwang, Jun-Muk; Mok, Ngaiming, Deformation rigidity of the rational homogeneous space associated to a long simple root, Ann. Sci. École Norm. Sup. (4), 35, 2, 173-184, (2002) · Zbl 1008.32012
[11] Hwang, Jun-Muk; Mok, Ngaiming, Birationality of the tangent map for minimal rational curves, Asian J. Math., 8, 1, 51-63, (2004) · Zbl 1072.14015
[12] Hwang, Jun-Muk; Mok, Ngaiming, Algebraic transformation groups and algebraic varieties, 132, Deformation rigidity of the \(20\)-dimensional \(F_4\)-homogeneous space associated to a short root, 37-58, (2004), Springer, Berlin · Zbl 1071.22012
[13] Hwang, Jun-Muk; Mok, Ngaiming, Prolongations of infinitesimal linear automorphisms of projective varieties and rigidity of rational homogeneous spaces of Picard number 1 under Kähler deformation, Invent. Math., 160, 3, 591-645, (2005) · Zbl 1071.32022
[14] Horrocks, G., Fixed point schemes of additive group actions, Topology, 8, 233-242, (1969) · Zbl 0159.22401
[15] Hwang, J.-M., School on Vanishing Theorems and Effective Results in Algebraic Geometry (Trieste, 2000), 6, Geometry of minimal rational curves on Fano manifolds, 335-393, (2001), Abdus Salam Int. Cent. Theoret. Phys., Trieste · Zbl 1086.14506
[16] Kannan, Senthamarai S., Remarks on the wonderful compactification of semisimple algebraic groups, Proc. Indian Acad. Sci. Math. Sci., 109, 3, 241-256, (1999) · Zbl 0946.14024
[17] Kebekus, S., Families of singular rational curves, J. Algebraic Geom., 11, 2, 245-256, (2002) · Zbl 1054.14035
[18] Kollár, J., Rational curves on algebraic varieties, 32, viii+320 pp., (1996), Springer-Verlag, Berlin · Zbl 0877.14012
[19] Landsberg, J. M.; Manivel, L., On the projective geometry of rational homogeneous varieties, Comment. Math. Helv., 78, 1, 65-100, (2003) · Zbl 1048.14032
[20] Luna, D., Sur les groupes algébriques, 33, Slices étales, 81-105, (1973), Société Mathématique de France, Paris · Zbl 0286.14014
[21] Timashëv, D. A., Equivariant compactifications of reductive groups, Mat. Sb., 194, 4, 119-146, (2003) · Zbl 1074.14043
[22] Vainsencher, I., Complete collineations and blowing up determinantal ideals, Math. Ann., 267, 3, 417-432, (1984) · Zbl 0544.14033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.